Drought, Choctaw
- When
- December 1, 12:00 AM CST to December 31, 12:00 PM CST
- Where
- Choctaw forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.027, -95.552 (the zone’s center; the record gives no point)
Three and a half to nine inches of rain fell across southeastern Oklahoma in December, resulting in above normal rainfall across the region during the month. This corresponded to 100 to 200 percent of the normal average precipitation for the month across most of the region.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Three and a half to nine inches of rain fell across southeastern Oklahoma in December, resulting in above normal rainfall across the region during the month. This corresponded to 100 to 200 percent of the normal average precipitation for the month across most of the region. As a result of this widespread heavy rainfall, severe (D2) drought conditions across portions of Choctaw and Pushmataha Counties improved to moderate (D1) drought conditions or better by the end of the month. Monetary damage estimates as a result of the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 30, 10:46 PM CST, 1 hour 14 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1046 PM CST Sat Nov 30 2024 ...New AVIATION... .UPDATE... Issued at 921 PM CST Sat Nov 30 2024 Low clouds currently moving into portions of far northeast Oklahoma this evening. Clouds will continue spreading south into the region overnight, mainly impacting areas north of I-40. Low temperatures still appear on track with no major changes anticipated this evening. && .SHORT TERM... (Through Tonight) Issued at 201 PM CST Sat Nov 30 2024 The cold front is beginning to move into parts of northeast Oklahoma, with winds across Osage County shifting to a more northwesterly versus simply westerly direction currently. The front will continue to push southward this evening, likely clearing the area by midnight. Overnight lows will be noticeably cooler across much of eastern Oklahoma, with expected low cloud development late tonight in far northeast Oklahoma and northwest Arkansas likely to keep temperatures warmer than they otherwise would be. The potential for fog development in parts of far northeast Oklahoma and northwest Arkansas is nonzero, with a few of the CAMs pointing in that direction. Overall, though, think that potential is low enough to not include in the forecast at this point. && .LONG TERM... (Tomorrow through Saturday) Issued at 201 PM CST Sat Nov 30 2024 The coldest air behind today's front is expected to remain to the north and east of the forecast area, although areas north of I-40 will see highs tomorrow around 5 to 10 degrees lower than today. Things should still remain near to just above seasonal normals south of I-40. Surface high pressure will slide to the east during the day and into the overnight tomorrow. Another cold front will push through the area Monday, with a similar north to south gradient in afternoon temperatures to Sunday expected to result. The high pressure behind this second front looks to have more impact on low temperatures than the previous one, with widespread lows right around 20 degrees likely Tuesday morning north of Highway 412. This surface high will move into the southeastern United States by late Tuesday, with southerly winds returning for Wednesday ahead of yet another cold front. Wednesday afternoon's temperatures will reach above normal levels in most of the area prior to the frontal passage late in the day. Deep layer moisture return to our south still looks to graze southeast Oklahoma on Wednesday, supporting the continued low POPs offered by the NBM. However, the trend has been a faster exit in this potential than the NBM depicts. Therefore, low POPs have been removed after Thursday morning. Temperatures for the latter part of the week and into the weekend should return to below normal levels behind the mid week front. && .AVIATION... (06Z TAFS) Issued at 1046 PM CST Sat Nov 30 2024 A cold front has brought northerly winds to the region, but winds will remain fairly light through the period. Low stratus will impact NE OK and NW AR through the morning hours tomorrow, with greatest coverage expected across NW AR sites. Low MVFR to IFR cigs can be expected, scattering out by tomorrow afternoon when skies become clear and VFR conditions prevail. Bowlan && .PRELIMINARY POINT TEMPS/POPS... TUL 28 49 28 48 / 0 0 0 0 FSM 33 56 31 56 / 0 0 0 0 MLC 29 56 29 56 / 0 0 0 0 BVO 23 47 23 47 / 0 0 0 0 FYV 25 52 25 51 / 0 0 0 0 BYV 28 47 28 48 / 0 0 0 0 MKO 30 51 29 51 / 0 0 0 0 MIO 26 46 25 45 / 0 0 0 0 F10 28 53 29 53 / 0 0 0 0 HHW 31 59 31 57 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...22 LONG TERM....22 AVIATION...04
Hazardous Weather Outlook National Weather Service Tulsa OK 450 PM CST Sat Nov 30 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 450 PM CST Sat Nov 30 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. No hazardous weather is anticipated. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY THROUGH FRIDAY...No Hazards. EXTENDED DISCUSSION... Much cooler conditions will settle over the area Sunday and Monday. Temperatures will warm by the middle part of next week, along with low chances for showers across southeast Oklahoma Wednesday through Friday. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2024Every state in 2024This day in weather historyWarnings in Oklahoma, December 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1223724, 1223725.